Topamax experiences

  • 2 Replies
  • 102 Views
*

I got this

  • Member
  • 39
    • View Profile
Topamax experiences
« on: September 13, 2018, 05:04:57 AM »
Hi there.
I am trying topamax (a very low dose in the evening).

I originally wanted to try it to help with compulsive behaviour/addictions (mainly distracting with food, and screen addiction) that were wasting a whole lot of my energy, productivity and thoughts. 

When I went to discuss with doc, this was when he first mentioned complex ptsd to me!  He thought topamax could be worth a go as it is also a mood stabiliser and sometimes used off label for PTSD.

It worked instantly for settling the compulsiveness.  I dont know if its placebo or because i can finally understand some things about myself !  Instead of distracting with compulsions I now really feel what I was trying to distract from which isnt easy, hence having talk therapy as well.

Topamax (topirimate) can have some terrible side effects for people but my dose is so low its all good for me.  I dont take any other psychiatric meds at this time.

Started this post for people to learn and share topamax experiences.


*

I got this

  • Member
  • 39
    • View Profile
Re: Topamax experiences
« Reply #1 on: October 11, 2018, 08:12:47 PM »
Update.  The low dose worked very well for 3 weeks .    Then okay for a further 3 weeks.    Then I had a MAJOR trigger / EF which overwhelmed everything.

Had a 6 day EF and the topamax didn't help me out all (maybe it would have if I'd had some other support available alongside but I didn't ).

For the sake of objectiveness: I originally took the low dose topamax with melatonin but had stopped taking melatonin  by the time I noted decreased effects of topamax.
I'll add the melatonin  back in as it may be the combo that is calming.

*

Kizzie

  • Administrator
  • Member
  • 6137
    • View Profile
Re: Topamax experiences
« Reply #2 on: October 16, 2018, 04:26:45 PM »
Just wanted to ask if you told your doctor about the EF? It may be that your dose needs to be adjusted or another medication is called for.  :Idunno:   Also, you mentioned having talk therapy in your first post - are you seeing a T?